Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Old aged male having vertigo with severe dizziness, hearing loss, vomiting. Treatment? - Online Doctor Chats

Date : 26-Mar-2013
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User:Hello Doctor
User:My father is 70 yrs old
User:He had vertigo a month back with severe dizziness
User:took medications and that went away in a aweek
User:He also developed hearing loss at the same time
User:Just now since half an hour, he is vomitting continuously
User:again complaining of dizziness...
User:Seating also a littlw
User:sorry... Sweating also a little
Doctor:was a cause for the vertigo determined?
Doctor:or for the hearing loss?
User:He travlled by plane and as soon as he landed, developed it
Doctor:That vertigo will not last a week
Doctor:actually, his symptoms are suggestive of a thing called labyrinthitis
User:it lasted for 3 days... but took a week to completely regain confidence/balance
Doctor:in this , the inner ear is affected
User:Worried right now... since he is sweating and also dizzy and also vomiting continuously
Doctor:which affects both hearing and causes vertigo
Doctor:I would suggest you take him to the emergency
User:Now, can it be a heart attack symptom??
User:can I give him 1 ecosporin immediately?
Doctor:Does he have history of heart disease or high blood pressure or diabetes?
User:He has high BP... checked now and it is 150/83
Doctor:You can give that to him , but this is now how a heart attack will usually present
User:but always his BP is in control... we have checked a week back too
Doctor:I understand
Doctor:Uncontrolled blood pressure puts your heart at risk
Doctor:It doesnt cause a heart attack
User:ecosporin 150
User:is this safe?
Doctor:when you take him to the emergency, they will do an ECG
Doctor:Yes, its safe
Doctor:Then we will be sure, but clinically, it is not a heart attack
Doctor:They will give him an injection to control the vomiting
User:ok.. looks more like vertigo again?
Doctor:But i suggest you see an ENT specialist
Doctor:Yes , a severe form of that
Doctor:tomorrow you see an ENT specialist to see if its labyrynthitis
User:We have taken to an ENT a couple of days back
Doctor:what did he say?
User:he has checked thoroughly and has suggested a hearing aid
User:This could be a sudden hearing loss
Doctor:Did you tell hm about the vertigo?
User:yes.. thats the reason physician referred to an ENT.. We have consulted an ENT at the time of vertigo too and again now
Doctor:I would suggest you take a second opinion
User:sorry for not being clear...a little panicky now since he is unwell
Doctor:I understand
Doctor:Do 1 thing
Doctor:take him to the emergency
User:will do that
Doctor:tell them about vertigo, hearing loss and vomiting
Doctor:Then we will talk about the ENT tomorrow
User:any heart attack precaution to take for now?
User:He can walk and travel in the car right?
Doctor:Do you have nitroglycerine/nitrate tablets at home?
Doctor:where do you live?
User:Sarjapur Road/Bangalore
Doctor:Take him to the nearest hospital then
Doctor:The chance of it being a heart attack are very less
Doctor:Give him an ecosprin nevertheless
User:ok.. thanks.. thats reassuring
Doctor:which hospital is closest to your place?
User:thanks doctor
Doctor:Thanks for consulting me
User:There is a small one Dr Levine memorial very close that we took him last time
Doctor:Get an ECG done at the nearest centre so we are sure about the heart attack
Doctor:If that is fine, take him to Manipal
Doctor:Its good
User:ok sure
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor